Alert archive / Tennessee / Red Flag Warnings in 2023
Red Flag Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this red flag warning at Apr 20, 2023, 2:55 AM CDT for 42 counties in Tennessee. It took effect at Apr 20, 2023, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2023, 2:55 AM CDT (07:55 UTC)
- In effect from
- Apr 20, 2023, 11:00 AM CDT
- Expired
- Apr 20, 2023, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Nashville, TN
All 42 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Franklin County, TN, Giles County, TN, Grundy County, TN, Hardin County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Lincoln County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Moore County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 38 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3051 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533 WWUS84 KOHX 200755 RFWOHX URGENT - FIRE WEATHER MESSAGE National Weather Service Nashville TN 255 AM CDT Thu Apr 20 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT THIS MORNING UNTIL 7 PM CDT THIS EVENING FOR ALL AREAS OF MIDDLE TENNESSEE... TNZ005>011-023>034-056>066-075>080-093>097-210000- /O.UPG.KOHX.FW.A.0001.230420T1600Z-230421T0000Z/ /O.NEW.KOHX.FW.W.0001.230420T1600Z-230421T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Moore-Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-Lincoln- Franklin- 255 AM CDT Thu Apr 20 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 007, 008, 009, 010, 011, 023, 024, 025, 026, 027, 028, 029, 030, 031, 032, 033, 034, 056, 057, 058, 059, 060, 061, 062, 063, 064, 065, 066, 075, 076, 077, 078, 079, 080, 093, 094, 095, 096, AND 097... The National Weather Service in Nashville has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM this morning to 7 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 005 Stewart, 006 Montgomery, 007 Robertson, 008 Sumner, 009 Macon, 010 Clay, 011 Pickett, 023 Houston, 024 Humphreys, 025 Dickson, 026 Cheatham, 027 Davidson, 028 Wilson, 029 Trousdale, 030 Smith, 031 Jackson, 032 Putnam, 033 Overton, 034 Fentress, 056 Perry, 057 Hickman, 058 Lewis, 059 Williamson, 060 Maury, 061 Marshall, 062 Rutherford, 063 Cannon, 064 De Kalb, 065 White, 066 Cumberland, 075 Bedford, 076 Moore, 077 Coffee, 078 Warren, 079 Grundy, 080 Van Buren, 093 Wayne, 094 Lawrence, 095 Giles, 096 Lincoln and 097 Franklin. * 20 FOOT WINDS...South 14 to 18 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 21 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ TNZ092-210000- /O.NEW.KOHX.FW.W.0001.230420T1600Z-230421T0000Z/ Hardin- 255 AM CDT Thu Apr 20 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 092... The National Weather Service in Nashville has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM this morning to 7 PM CDT this evening. * AFFECTED AREA...Fire Weather Zone 092 Hardin. * WINDS...South 14 to 18 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 22 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 21
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this red flag warning went out at Apr 20, 1:00 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 20, 1:00 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Nashville TN 100 AM CDT Thu Apr 20 2023 ...New AVIATION... .UPDATE... Issued at 917 PM CDT Wed Apr 19 2023 Another beautiful evening across Middle Tennessee with current temperatures in the 50s/60s and low RH thanks to dewpoints in the 30s/40s. Clear skies and light winds should allow temps to drop down into the 50s areawide tonight. Tomorrow looks like a rare high fire danger day for us due to recent dry weather, near- record warmth in the 80s, low dewpoints mixing out into the 30s/40s during the afternoon, and gusty south winds up to 30 mph. All of this means a Red Flag Warning will likely be issued overnight. Record daily high temps for tomorrow are 87 in Nashville last set in 2002, and 84 in Crossville set in 1964, and the Nashville record looks likely to be tied or even broken. Current forecast has all this covered well and only made some minor tweaks. && .SHORT TERM... (This afternoon through Thursday Night) Issued at 140 PM CDT Wed Apr 19 2023 Beautiful, quiet conditions are still on tap for Middle Tennessee through Thursday as a low pressure system remains stalled over the northern US. Clear skies and southerly surface flow across our area will result in mild lows tonight and even warmer temperatures on Thursday as highs climb into the mid-80's. In fact, our main concern will actually be fire weather as our continued dry conditions send afternoon humidities Thursday down into upper teens to low 20's and southerly winds strengthen with gusts of 20 to 30 mph. With several days now of dry conditions, this has prompted the issuance of a Fire Weather Watch for Thursday afternoon. Due to warm, dry conditions, any fires started will have the opportunity to spread rapidly. Our fire weather concerns will lessen starting Thursday night as the aforementioned northern US low moves and its associated slow- moving cold front finally arrives. Most of Thursday night looks to remain dry, keeping most of our rainfall and thunderstorm chances on Friday. && .LONG TERM... (Friday through next Wednesday) Issued at 140 PM CDT Wed Apr 19 2023 Models have that cold front and a line of showers and thunderstorms approaching the TN River by midday Friday, pushing through our area slowly into Friday night. The chance of severe weather still looks very low with this system due to non- favorable instability and shear by the time it does finally move through Middle TN. Post frontal showers may persist Saturday morning across the Plateau, but drier conditions should be in place for the weekend. Behind the cold front, we'll be concerned about cold temperatures both Saturday and Sunday nights, particularly along the Plateau where overnight temperatures will get close to freezing. Looking ahead to next week, zonal flow sets up Monday and into Wednesday, and an embedded shortwave may bring shower chances back in the mid-week time frame. && .AVIATION... (06Z TAFS) Issued at 100 AM CDT Thu Apr 20 2023 CKV/BNA/MQY/CSV...Ridging influences sfc and aloft should continue to allow for VFR conditions to persist thru 21/06Z. Sct/bkn ci will be possible at times. Initial sustained S sfc winds around 5kts should strengthen to around 10kts by 20/15Z lasting thru 21/06Z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 87 62 77 49 / 0 20 50 80 Clarksville 86 61 72 47 / 0 50 70 80 Crossville 81 57 75 46 / 0 0 20 80 Columbia 85 60 75 47 / 0 20 50 80 Cookeville 83 60 77 48 / 0 10 30 80 Jamestown 83 59 76 46 / 0 0 30 80 Lawrenceburg 84 60 76 48 / 0 20 40 80 Murfreesboro 86 61 77 48 / 0 10 40 80 Waverly 84 62 71 45 / 0 50 70 80 && .OHX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from 11 AM CDT this morning through this evening for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland- Davidson-De Kalb-Dickson-Fentress-Franklin-Giles-Grundy-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Lincoln-Macon-Marshall- Maury-Montgomery-Moore-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. && UPDATE.......Shamburger SHORT TERM...Clements LONG TERM....Clements AVIATION.....JB Wright
Nearby
Red Flag Warnings in Tennessee, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.